Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 229, NWS Little Rock, AR

June 14, 2001Independence County, Jackson County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 14, 2001, 5:43 PM CDT for Independence County, Jackson County, Arkansas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 5:43 PM CDT (22:43 UTC)
Expired
Jun 14, 2001, 6:15 PM CDT
In force
32 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Independence County, AR, Jackson County, AR

The radar

The Little Rock radar (KLZK), 122 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 5:50 PM CDTThunderstorm Wind 50 ESulphur Rock, ARThunderstorm winds knocked down some trees and power lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1901 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1901 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
-53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 1:00 PM CDT, 4 hours 43 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-151200-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT THU JUN 14 2001

THERE IS A MODERATE RISK OF SEVERE WEATHER FOR WESTERN ARKANSAS
THROUGH TONIGHT...INCLUDING AREAS WEST OF HARRISON AND MENA.

THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS
THROUGH TONIGHT.

EARLY THIS AFTERNOON...A COLD FRONT EXTENDED FROM THE UPPER MIDWEST
THROUGH EASTERN KANSAS...CENTRAL OKLAHOMA AND WESTERN TEXAS. THERE
WAS A SHARP TEMPERATURE CONTRAST ALONG THE FRONT...WITH READINGS IN
THE 80S AND LOWER 90S EAST OF THE FRONT AND IN THE 60S AND 70S
BEHIND THE FRONT.

ALONG THE FRONT...SCATTERED SHOWERS AND THUNDERSTORMS WERE
DEVELOPING AROUND NOON. AS HEATING CONTINUES AHEAD OF THE
FRONT...AND WITH ABUNDANT MOISTURE AVAILABLE...THE ATMOSPHERE WILL
BECOME INCREASINGLY UNSTABLE. AS A RESULT...SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS AS THE FRONT APPROACHES
ARKANSAS.

IT APPEARS THAT SEVERE WEATHER IS LIKELY TO OCCUR IN ARKANSAS
THROUGH TONIGHT. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG TO
DAMAGING WINDS AND DIME SIZE HAIL OR LARGER. ISOLATEYD TORNADOES ARE
ALSO POSSIBLE.

WITH A THREAT OF SEVERE WEATHER...EMERGENCY MANAGERS...STORM
SPOTTERS...AND AMATEUR RADIO OPERATORS MAY NEED TO BE ACTIVATED
LATER THIS AFTERNOON OR TONIGHT.

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 4:06 PM CDTSevere Thunderstorm WarningLZKStone24 min
Jun 14, 4:53 PM CDTSevere Thunderstorm WarningLZKIndependence, White42 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.